question-icon

What causes metallic taste in the mouth after taking Zinc supplement?

default
Posted on Mon, 7 May 2018
Question: My taste buds changed drastically about 6 weeks ago after taking zinc for a cold. If anything, it is getting worse. The worst thing to eat or drink is anything with sugar. Any thoughts on what this could be or if it is even related to the zinc?
doctor
Answered by Dr. Saddiq Ulabidin (3 hours later)
Brief Answer:
This is common side effects of metal intake

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, it is common side effects of multivitamins containing metals or minerals to cause metallic taste change.

Usually it subsides days after leaving the intake however in few cases having excess of the said mineral or decreased water intake or water defecit or super imposed mouth or ginigival illness may cause prolonged changes in tastes.

Effective remedies have been found to be drinking more water, citrus fruits intake, marinating foods with vinegar etc. Using supplements for vitamin C also seem to be beneficial. Using mouth washes for gargles and taste pleasing can be used.

Wishing you a speedy recovery. Hope this has answered your question. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3717 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes metallic taste in the mouth after taking Zinc supplement?

Brief Answer: This is common side effects of metal intake Detailed Answer: Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately. Based on the history you have shared, it is common side effects of multivitamins containing metals or minerals to cause metallic taste change. Usually it subsides days after leaving the intake however in few cases having excess of the said mineral or decreased water intake or water defecit or super imposed mouth or ginigival illness may cause prolonged changes in tastes. Effective remedies have been found to be drinking more water, citrus fruits intake, marinating foods with vinegar etc. Using supplements for vitamin C also seem to be beneficial. Using mouth washes for gargles and taste pleasing can be used. Wishing you a speedy recovery. Hope this has answered your question. If you have any more questions please feel free to ask. Regards